Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 311, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2012, 5:16 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 27, 2012, 5:58 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:17 PM EDT | TSTM WND DMG | 1 E Dillard, NC | A TREE AND MULTIPLE LARGE TREE LIMBS WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 772 AND DILLARD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
228 WUUS51 KRNK 272116 SVRRNK NCC157-169-272215- /O.NEW.KRNK.SV.W.0311.120727T2116Z-120727T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 516 PM EDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT. * AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESTONVILLE...OR NEAR SANDY RIDGE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PRESTONVILLE... AYERSVILLE... STONEVILLE... EDEN... AND DRAPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953 TIME...MOT...LOC 2116Z 259DEG 25KT 3644 8009 $$
2 follow-up statements
624 WWUS51 KRNK 272141 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT FRI JUL 27 2012 NCC157-169-272215- /O.CON.KRNK.SV.W.0311.000000T0000Z-120727T2215Z/ ROCKINGHAM NC-STOKES NC- 541 PM EDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR ROCKINGHAM AND STOKES COUNTIES... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYODAN...OR NEAR STONEVILLE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAYODAN... INTELLIGENCE... STONEVILLE... WENTWORTH... AND EDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953 TIME...MOT...LOC 2142Z 258DEG 21KT 3646 7996 $$
037 WWUS51 KRNK 272158 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 558 PM EDT FRI JUL 27 2012 NCC157-169-272208- /O.CAN.KRNK.SV.W.0311.000000T0000Z-120727T2215Z/ ROCKINGHAM NC-STOKES NC- 558 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM AND STOKES COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953 TIME...MOT...LOC 2158Z 258DEG 21KT 3648 7985 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:04 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 27, 5:04 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 504 PM EDT FRI JUL 27 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA SATURDAY FROM THE NORTHWEST... HIGH PRESSURE BUILDING INTO THE REGION FROM THE GREAT LAKES FOR SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 500 PM... TRIMMED WW531. CLEARED VA/WV COUNTIES WEST OF BLUE RIDGE. MESOSCALE CONVECTIVE SYSTEM WHICH EVOLVED OVER THE CWA DURING THE AFTERNOON WILL EXIT THE CWA EARLY THIS EVENING...THREAT FOR SEVERE WEATHER ENDING FOR THE RNK CWA BY SUNSET. ANTICIPATE GRADUALLY OMITTING COUNTIES FROM WW 531 AS THE MCS MOVES EAST BOUND. ONCE THE STORMS CLEAR THE AREA...RESIDUAL DEBRIS CLOUDINESS MAY LINGER THROUGH ABOUT MIDNIGHT...FOLLOWED BY CLEARING AND DEVELOPMENT OF PATCHY FOG. THE UPPER LEVELS OF THE ATMOSPHERE WILL GRADUALLY AMPLIFY WITH TROUGHING OVER THE EASTERN CONUS THIS WEEKEND. ASSOCIATED SURFACE COLD FRONT WILL CROSS THE OHIO VALLEY TONIGHT...PUSHING THROUGH THE MID ATLANTIC REGION SATURDAY. CONVERGENCE ALONG THE FRONT IN ADDITION TO INCREASING MID LEVEL LAPSE RATES FROM COOLING TEMPERATURES ALOFT WILL RESULT IN ANOTHER ROUND OF THUNDERSTORMS SATURDAY AFTERNOON. WITH 500 MB TEMPS AROUND M10...STORMS WILL BE MORE CONDUCIVE FOR HAIL FORMATION. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 345 PM EDT FRIDAY... AXIS OF SHORT WAVE TROF EXPECTED TO BE ALONG AND JUST EAST OF THE BLUE RIDGE SATURDAY EVENING...AND FORECAST TO DRIFT EAST OF BLACKSBURG FORECAST AREA BY MID TO LATE EVENING. AS A RESULT... EXPECT ANY DIURNALLY-DRIVEN SHOWERS/STORMS IN PROXIMITY OF TROF TO MOVE EAST OF THE EASTERN COUNTIES BY MID EVENING TO BE FOLLOWED BY GRADUAL CLEARING. LITTLE OR NO PRECIPITATION EXPECTED DURING THE EVENING WEST OF THE TROF AXIS ACROSS THE EXTREME WESTERN COUNTIES. CLEARING SKIES...LIGHT OR CALM SURFACE-BASED WINDS...AND ARRIVAL OF SLIGHTLY COOLER/DRIER AIR WITH INCREASING SUBSIDENCE ALOFT MAY SET THE STAGE FOR DEVELOPMENT OF SOME PATCHY FOG BY DAYBREAK SUNDAY... ESPECIALLY IN THE MOUNTAIN VALLEYS AND LOW LYING/SHELTERED AREAS OF THE PIEDMONT. HAVE INCLUDED THIS POSSIBILITY IN GRIDS. WEAK UPPER RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA ON SUNDAY BETWEEN THE EXITING TROF TO THE EAST AND APPROACH OF ANOTHER UPSTREAM SHORT WAVE TROF MOVING SOUTHEAST OUT OF THE UPPER MIDWEST INTO THE UPPER OHIO VALLEY. THIS WAVE NOT EXPECTED TO REACH/IMPACT THE BLACKSBURG FORECAST AREA UNTIL MONDAY...SO SUNDAY SHOULD BE PRECIPITATION FREE. PROXIMITY/PASSAGE OF SHORT WAVE ON MONDAY SHOULD BRING ANOTHER DAY WHERE MAINLY DIURNALLY-DRIVEN SHOWERS/STORMS WILL BE POSSIBLE. MET AND MAV MOS GUIDANCE THROUGHOUT THE SHORT TERM PERIOD FAIRLY CONSISTENT...AND INDICATIVE OF WHAT IS ALREADY DEPICTED IN EXISTING SET OF GRIDS. THEREFORE...NO SIGNIFICANT CHANGES WERE MADE TO THE THERMAL FIELDS IN THE GRIDDED FORECAST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY... BLOCKING PATTERN WILL BECOME ESTABLISHED THROUGH THE LONG TERM PERIOD AS BERMUDA HIGH ANCHORS OFF THE SOUTHEAST COAST...BROAD UPPER RIDGE BUILDS OVER THE SOUTHWESTERN PORTION OF THE NATION...LOCKING MEAN UPPER TROF IN FROM THE UPPER AND LOWER GREAT LAKES TO THE EAST COAST. PROXIMITY OF UPPER TROF WITH ASSOCIATED COOLER AIR ALOFT...AND THREAT OF RIDGE-RUNNING SHORT WAVE TROFS EMBEDDED IN WEST TO NORTHWEST UPPER FLOW WILL MAINTAIN DAILY THREAT FOR SHOWERS/THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA ALONG WITH SOMEWHAT MODIFIED TEMPERATURES...WITH THREAT OF PRECIPITATION MAXIMIZED AS EACH WAVE PASSES THROUGH/NEAR THE AREA. AS WOULD BE EXPECTED...SOME TIMING/PLACEMENT DISCREPANCIES EXIST BETWEEN SOME OF THE LONGER-RANGE MODELS. HOWEVER...ONE WAVE LIKELY TO IMPACT THE MID APPALACHIAN AND MID ATLANTIC REGION ON TUESDAY...WITH ANOTHER ON WEDNESDAY...AND POTENTIALLY A THIRD IN THE THURSDAY/FRIDAY TIMEFRAME. EXTENT OF DAILY CLOUD COVER AND PROXIMITY TO PRECIPITATION WILL LARGELY GIVEN OVERALL TEMPERATURES THROUGH THE PERIOD...BUT TEMPERATURES IN THE UPPER 70S TO MID 80S IN THE MOUNTAINS WITH LOWER 90S ACROSS THE PIEDMONT BY DAY...WITH 60S MOUNTAINS TO AROUND 70 EAST OF THE BLUE RIDGE AT NIGHT SEEM REASONABLE AND NOT ALL THAT FAR FROM CLIMATOLOGICAL NORMALS. HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... AS OF 400 PM FRIDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN MCS WILL EXIT THE LOCAL REGION BEFORE 00 UTC...8PM THIS EVENING...THE ACTIVITY MOVING EAST INTO EASTERN VA/NC. DEBRIS CLOUDINESS MAY LINGER OVER THE AREA UNTIL MIDNIGHT...BUT THE OVERALL TREND WILL BE FOR CLEARING. SOME PATCHY FOG IS POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING SATURDAY...MAINLY MVFR...FOLLOWED BY QUICK TRANSITION TO VFR CONDITIONS AFTER SUNRISE SATURDAY. ANOTHER ROUND OF STORMS IS LIKELY SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS DEVELOPING INOF COLD FRONT THAT WILL CROSS THE LOCAL REGION SATURDAY AFTERNOON. THE AIR MASS DRIES OUT AND VFR PREVAILS ACROSS THE REGION SATURDAY NIGHT INTO EARLY MONDAY. RETURN MOISTURE AND RESIDUAL FRONT TO THE SOUTH WILL LIKELY RESULT IN MORE DIURNALLY DRIVEN CONVECTION MONDAY INTO TUESDAY...BUT MAINLY VFR OUTSIDE OF AFTERNOON STORMS AND OVERNIGHT VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jul 27, 4:59 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 459 PM EDT FRI JUL 27 2012 VAZ007-009>020-022>024-WVZ042>045-282100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-GREENBRIER- 459 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ032>035-043>047-058-059-282100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 459 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PHONE YOUR SEVERE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 27, 3:47 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT FRI JUL 27 2012 NCZ005-VAZ015>017-032-033-043-044-272045- CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-PATRICK VA- PITTSYLVANIA VA-ROCKINGHAM NC- 347 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...FRANKLIN... GRAYSON...HENRY...PATRICK...PITTSYLVANIA AND ROCKINGHAM COUNTIES... AT 346 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF FANCY GAP...MOVING EAST AT 45 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WILLIS AROUND 355 PM...MEADOWS OF DAN...AND MABRY MILL AROUND 400 PM...ROCKY KNOB RECREATION AREA...ROCKY KNOB SUMMIT...AND FLOYD AROUND 405 PM...BUFFALO RIDGE...STUART...AND WOOLWINE AROUND 410 PM AND CHARITY AROUND 415 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3658 8139 3694 8033 3692 7946 3652 7966 AMS
Local storm report, Jul 27, 4:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 4 NNE ROANOKE 37.33N 79.95W
07/27/2012 ROANOKE VA 911 CALL CENTER
POWERLINES DOWN ON DAYTONA ROAD
0333 PM LIGHTNING 5 N ROANOKE 37.35N 79.95W
07/27/2012 ROANOKE VA 911 CALL CENTER
LIGHTNING STRUCK A TELEPHONE POLE ON DEXTER ROAD.
&&
JVCLocal storm report, Jul 27, 4:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 S BLUEFIELD 37.19N 81.27W
07/27/2012 BLAND VA PUBLIC
NUMEROUS LARGE LIMBS DOWN ON CLEAR FORK CREEK ROAD
&&
MBSSpecial weather statement, Jul 27, 4:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT FRI JUL 27 2012
VAZ024-035-272115-
AMHERST VA-ROCKBRIDGE VA-
451 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BUENA VISTA CITY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FORKS OF BUFFALO AROUND 500 PM...VESUVIUS
AROUND 505 PM AND LOWESVILLE AROUND 515 PM.
LAT...LON 3793 7920 3789 7915 3785 7914 3782 7916
3779 7909 3777 7906 3772 7906 3770 7900
3766 7898 3763 7944 3794 7954 3800 7932Special weather statement, Jul 27, 5:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT FRI JUL 27 2012
NCZ006-272200-
CASWELL NC-
501 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JERICHO...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HIGHTOWERS AROUND 515 PM...HIGHTOWERS AROUND
520 PM AND LEASBURG AROUND 530 PM.
LAT...LON 3624 7943 3628 7944 3633 7936 3641 7914
3629 7914 3625 7915 3624 7916
WERTLocal storm report, Jul 27, 5:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG SAXE 36.93N 78.67W
07/27/2012 CHARLOTTE VA 911 CALL CENTER
TREES DOWN IN SAXE AREA
0428 PM TSTM WND DMG 6 S KEYSVILLE 36.95N 78.50W
07/27/2012 CHARLOTTE VA 911 CALL CENTER
THREE TREES DOWN ON US360.
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:01 PM EDT | Special Weather Statement | RNK | Caswell | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.